Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Mar 26, 2012, 9:21 AM CDT for Worth County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2012, 9:21 AM CDT (14:21 UTC)
- Expired
- Mar 26, 2012, 9:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
County Worth County, MO
The radar
The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
668 WWUS83 KEAX 261421 SPSEAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 921 AM CDT MON MAR 26 2012 MOZ002-003-261445- NODAWAY MO-WORTH MO- 921 AM CDT MON MAR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WORTH AND NORTHEASTERN NODAWAY COUNTIES UNTIL 945 AM CDT... AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HOPKINS...OR 18 MILES NORTHEAST OF MARYVILLE...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANT CITY AND SHERIDAN. LAT...LON 4058 9439 4046 9435 4053 9485 4058 9484 TIME...MOT...LOC 1421Z 273DEG 29KT 4059 9470 $$ DUX
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Mar 26, 9:01 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 26, 9:01 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 901 AM CDT Mon Mar 26 2012 .UPDATE... /855 AM CDT Mon Mar 26 2012/ Weak 700 mb shortwave and associated 70% RH band moving across northern Missouri, Iowa and Nebraska has induced a wing of warm advection showers and thunderstorms over northern MO. Latest RUC/NAM guidance continues to lift this band slowly east northeast through mid-morning before the LLJ turns back to the northwest. Visible satellite shows ACCAS field sprawling all the way down towards the Missouri river, which would support the very isolated potential for development further south. 200-500 J/KG MUCAPE values support only very small hail in stronger thunderstorms given freezing level heights climbing back above 12000 ft AGL. Have updated POPs/WX through 18z. Dux && .DISCUSSION... Short term (Today - Wednesday) Main concern in the short term is the chance for showers and thunderstorm on Tuesday and the potential for severe weather associated with those thunderstorms. A surface ridge of high pressure residing over the region this morning will shift off to the east by this afternoon allowing for a return to southerly flow this afternoon. This will allow temperatures to warm into the mid 70s to low 80s. An upper level trough will move through the Central Rockies today and will move into the Northern Plains tonight. This upper low will become stacked with a surface low by tomorrow morning across North Dakota. A surface cold front will extend southward across the Plains States. Ahead of the front showers and thunderstorms will develop across the Central Plains and move into northwestern Missouri and northeastern Kansas early tomorrow morning. These storms are not expected to be severe. However, on the day Tuesday the stacked low will move into the western Great Lakes causing the associated cold front to sag into the CWA. Although convergence will be weak, modest moisture will be in place with dewpoints in the upper 50s to lower 60s and CAPE values on the order of 1000-1500 J/kg there may be enough instability and shear in place for a isolated storm capable of producing damaging winds or hail. However expect storms to be diurnally driven and to diminish Tuesday night although showers will remain possible. By Wednesday the surface boundary will move south of the area...the main question is how fast it will lift back north as a warm front. Models are a little faster in lifting it back northward then previous runs as the boundary resides just south of the CWA on Wednesday. This will coincide with a weak upper level shortwave moving into the area spawning another round of showers and thunderstorms across the southern half of the CWA on Wednesday afternoon spreading slowly northward by Wednesday night. 73 Medium Range (Thursday-Sunday)... Medium range guidance is in decent agreement through the period with regards to the upper height pattern across the central CONUS. However, the main uncertainty through this period will pertain to the daily location of the stalled frontal boundary in the area. By Thursday, the old stationary front is expected to slowly lift northward across the area as pressure falls take shape across the high plains. Cyclogenesis will eventually occur across western Kansas as an upper short wave trough slides across the Rockies. With the boundary in the area and sufficient instability along and south of this feature, daily showers and thunderstorms will be possible. As previously mentioned, uncertainty exists as to how long the boundary will linger as several short wave ripples slide across the plains and further displacement may occur through mesoscale processes. Will therefore carry chc pops from Thu through Sat given the expectation of the boundary in the vicinity. Drier conditions expected by the latter half of the weekend as models continue to advertise upper ridging moving into the area by this time frame. Deroche && .AVIATION... Scattered mid level cloud deck around 10kft associated with a weak wave is moving across portions of northwestern Missouri. This activity along with scattered cirrus will continue to overspread the terminals this morning. Southerly winds will be on the increase later this morning and become gusty this afternoon. Some concern that convection will move into the TAF sites towards the end of the TAF but confidence is not high enough at this time to include. Deroche && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Mar 26, 4:51 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 451 AM CDT MON MAR 26 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 451 AM CDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FROM EARLY TUESDAY MORNING THROUGH THURSDAY AS A WEAK FRONT STALLS ACROSS CENTRAL MISSOURI AND EASTERN KANSAS. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY AFTERNOON...MAINLY ACROSS AREAS NEAR AND SOUTHEAST OF A KANSAS CITY TO KIRKSVILLE LINE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AND SATURDAY. IT IS TOO EARLY TO DETERMINE IF STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MELL
In the hours before
Special weather statement, Mar 26, 9:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 921 AM CDT MON MAR 26 2012 MOZ002-003-261445- NODAWAY MO-WORTH MO- 921 AM CDT MON MAR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WORTH AND NORTHEASTERN NODAWAY COUNTIES UNTIL 945 AM CDT... AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HOPKINS...OR 18 MILES NORTHEAST OF MARYVILLE...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANT CITY AND SHERIDAN. LAT...LON 4058 9439 4046 9435 4053 9485 4058 9484 TIME...MOT...LOC 1421Z 273DEG 29KT 4059 9470 DUX
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.